MAUDE Adverse Event Report: CARL ZEISS MEDITEC CATARACT TECHNOLOGY INC. MICOR LENS FRAGMENTATION SYSTEM; PHACOFRAGMENTATION SYSTEM

CARL ZEISS MEDITEC CATARACT TECHNOLOGY INC. MICOR LENS FRAGMENTATION SYSTEM; PHACOFRAGMENTATION SYSTEM
Model Number FG-50621
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Codes Vitreous Loss (2142); Capsular Bag Tear (2639)
Date of Event 08/07/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The micor extractor was returned to the manufacturer and evaluated.The device was subjected to visual inspection and functional testing, which consisted of flow, vacuum, surge, and cutter testing.There was no damage or device malfunction identified and the device met specifications and performed as intended.The micor extractor device history records were reviewed for this manufacturing lot and there were no discrepancies or unusual findings that relate to the reported event.The surgeon's opinion on the etiology was likely caused during use of another device.The device labeling identifies capsular rupture as an inherent safety risk.Manufacturer's reference #: (b)(4).
 
Event or Problem Description
Surgeon performed hydrodistention and used a miloop for one cut.During nucleus extraction with the micor 700, the surgeon attempted to free material using a drysdale as a second instrument.While maneuvering the second instrument around a nuclear fragment in the periphery, the capsule was likely punctured.The micor tip was in the middle of the eye and not near the compromised area when the issue was identified.Upon recognizing the capsule compromise, the surgeon stopped aspiration, injected viscoelastic, and removed the micor device.An anterior vitrectomy was performed using a phaco unit, and a three-piece sulcus lens was implanted instead of the planned one-piece lens.The surgeon attributed the likely cause of the capsule puncture to the second instrument (drysdale), not the micor tip.Patient movement during the procedure, caused by significant shoulder pain (rotator cuff issues), may have been a contributing factor.The micor extractor will be sent for evaluation, though it is not believed to be the cause of the event.The procedure lasted approximately one hour, and the vitrectomy was completed successfully.Additional patient follow-up was requested from the surgeon.

Brand Name
MICOR LENS FRAGMENTATION SYSTEM
Common Device Name
PHACOFRAGMENTATION SYSTEM
Manufacturer (Section D)
CARL ZEISS MEDITEC CATARACT TECHNOLOGY INC.
8740 technology way
reno NV 89521
Manufacturer (Section G)
CARL ZEISS MEDITEC CATARACT TECHNOLOGY INC.
8740 technology way
reno NV 89521
Manufacturer Contact
andrew rybold
8740 technology way
reno, NV 89521
7754731014
MDR Report Key22965288
Report Number3012123033-2025-00003
Device Sequence Number13040006
Product Code HQC
UDI-Device Identifier00860000122368
UDI-Public00860000122368
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K242801
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberFG-50621
Device Lot NumberFG24091110
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/01/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/07/2025
Initial Report FDA Received Date09/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/20/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MILOOP LENS FRAGMENTATION DEVICE.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR
Patient SexFemale